MAUDE Adverse Event Report: ETHICON INC. J-VAC RESERVOIR 450 ML; CATHETER AND TIP SUCTION

ETHICON INC. J-VAC RESERVOIR 450 ML; CATHETER AND TIP SUCTION
Catalog Number 2162
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: h6 component code: g07002 - device not returned.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Additional information provided: was surgery delayed due to the reported event? unknown.Was procedure successfully completed? unknown.Were fragments generated? unknown.If yes, were they removed easily without additional intervention? unknown.Patient status/ outcome / consequences: no.Was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown.Is the patient part of a clinical study: unknown.Additional information has been requested however not received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.What is the lot number? please clarify, what did you mean by the drain spring did not work? can you please elaborate on the quality issue experienced with the product? please clarify which component failed (blake drain or jvac reservoir)? if the blake drain presented any quality issues, please provide corresponding product code and lot number.Was the reservoir used in the patient? was the issue noticed before activating the reservoir? did the reservoir function properly upon first activation? if yes, how long after the first activation happened did the issue occur? is the device available to be returned for evaluation? if so, please provide the status of the return and any available tracking information.Please provide the source or name and title of external person providing answers to follow-up.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported a patient underwent an unknown procedure on an unknown date and a reservoir was used.The drain spring did not work.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d4, d9, h3, h4, h6.The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.Additional h6 component code: g07002 no device problem.Additional h3 investigation summary: man tie too long.During sample evaluation the plate was able to be open and close without any issue.The strap did not interfere on the correct function of the locking mechanism.Therefore, is considered this man factor does not contribute to the reported complaint defect.Materials damaged/ broken component locking mechanism of reservoir was checked to verify its condition.Sample was evaluated, and during this evaluation it was notice that the latch of plate and its mechanism were in good conditions; the plate was able to be open and close.In addition, plate subassembly needs to be properly closed in order to perform final assembly on finish good.Therefore, is considered this materials factor does not contribute to the reported complaint defect.Based on the present analysis, and condition of sample received it is determined that the reported complaint is not confirmed and it is not related to the manufacturing process and other external causes could have affected the product integrity such as handling, non-proper usage or any other possible contributor out of the manufacture control.

Brand Name
J-VAC RESERVOIR 450 ML
Common Device Name
CATHETER AND TIP SUCTION
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-FLEXTRONICS MEDICAL 
1659 gailes blvd
san diego CA 92154
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23123118
Report Number2210968-2025-10869
Device Sequence Number9352482
Product Code JOL
UDI-Device Identifier10705031003316
UDI-Public(01)10705031003316(17)271130(10)JU0756
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
CL II EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2162
Device Lot NumberJU0756
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2025
Supplement Date Received by Manufacturer10/21/2025
Initial Report FDA Received Date09/23/2025
Supplement Report FDA Received Date11/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown